MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT35009UX
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one resolute integrity rx coronary drug eluting stent to treat a moderately tortuous, severely calcified lesion exhibiting 95% stenosis located in the mid rca.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that while advancing the stent through severe calcium and a newly deployed stent, the resolute integrity encountered severe resistance inside the stent and could not advance.There were two non-medtronic guide wires in place.The device was pulled back however the stent became caught inside the previously deployed stent and possibly the second non-medtronic guide wire.The resolute integrity stent was pulled back into the guide and removed with force.It was indicated that the non-medtronic guide wire separated and wrapped on the stent balloon.It was indicated that the stent unraveled to the core wire.The patient is reported to be ali ve without injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The previously deployed stent was a resolute integrity des which was deployed during the same procedure.When the wire and guide were removed it appeared there was nothing left in the patients anatomy.The 3.5 x 9mm resolute integrity stent was not deployed.It was informed that there was no damage caused to the newly deployed resolute integrity as a result of this event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: image shows a portion of the hypotube, transitional shaft and a section of the inner member and distal shaft.There is a detachment on the distal shaft and inner member.The distal shaft material appears to be torn.There appeared to be a shadow on the image surrounding the inner member.Evaluation summary: the delivery system returned with a detachment on the distal shaft and inner member.The detached section of the delivery system and stent did not return for analysis.The remaining section of the distal shaft and inner member was stretched and torn.Stretching was evident to the transitional tubing.The support wire was not present.The material was uneven and jagged at the torn locations.No other damage was evident to the remainder of the delivery system.Additional information: the device returned with a distal portion the device missing, including the stent.The detachment occurred after the device was removed from the patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8289089
Report Number9612164-2019-00363
Device Sequence Number2575687
Product Code NIQ
UDI-Device Identifier00643169037090
UDI-Public00643169037090
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2019
Device Catalogue NumberRSINT35009UX
Device Lot Number0008634267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer02/21/2019
02/21/2019
04/16/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/21/2019
02/21/2019
04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1